MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/13 MM L

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/13 MM L
Model Number 02.12.0513FL
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 may 2020: lot 168321: (b)(4) items manufactured and released on 23-feb-2017.Expiration date: 2022-02-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Additional items involved in the event, batch review performed on 18 may 2020: gmk-revision 02.07.0514scf fixed tibial insert sc size 5/14mm (k103170) lot.146769.Lot 146769: (b)(4) items manufactured and released on 29-oct-2014.Expiration date: 2019-09-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with another similar reported event since 2016.
 
Event or Problem Description
Patient was implanted in right knee with competitor products.Then revision surgery was performed on the (b)(6) 2016 and revision insert was implanted.Left knee primary surgery was performed on the (b)(6) 2018, sphere insert was used.Now the patient came in due to signs of infection in both knees and the pathogen is unknown.The surgeon performed a bilateral i&d and poly swap and the surgery was completed successfully.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/13 MM L
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
CH  6874
MDR Report Key10147230
Report Number3005180920-2020-00321
Device Sequence Number13976714
Product Code JWH
UDI-Device Identifier07630030862656
UDI-Public07630030862656
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/07/2022
Device Model Number02.12.0513FL
Device Catalogue Number02.12.0513FL
Device Lot Number168321
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2020
Initial Report FDA Received Date06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR